Alert archive / Alabama / Red Flag Warnings in 2013
Red Flag Warning 8, NWS Birmingham, AL
NWS Birmingham, AL issued this red flag warning at Mar 19, 2013, 4:40 AM CDT for 39 counties in Alabama. It took effect at Mar 19, 2013, 1:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 19, 2013, 4:40 AM CDT (09:40 UTC)
- In effect from
- Mar 19, 2013, 1:00 PM CDT
- Expired
- Mar 19, 2013, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Birmingham, AL
All 39 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 09:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 9.7 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1696 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
708 WWUS84 KBMX 190940 RFWBMX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BIRMINGHAM AL 440 AM CDT TUE MAR 19 2013 ...DRY CONDITIONS EXPECTED THIS AFTERNOON... .A DRY AIR MASS WILL SETTLE ACROSS CENTRAL ALABAMA TODAY AS SURFACE HIGH PRESSURE BUILDS INTO THE REGION. RELATIVE HUMIDITY VALUES WILL FALL TO OR BELOW 25 PERCENT FOR SEVERAL HOURS THIS AFTERNOON. ALZ011>015-017>050-200000- /O.NEW.KBMX.FW.W.0008.130319T1800Z-130320T0000Z/ MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 440 AM CDT TUE MAR 19 2013 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING FOR ALL OF CENTRAL ALABAMA... THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING. * WINDS...WILL BE FROM THE NORTH AROUND 10 MPH. * RELATIVE HUMIDITY...WILL DROP AS LOW AS 20 PERCENT. * IMPACTS...OF A DRY AIRMASS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. FOR ADDITIONAL INFORMATION ON THE FIRE CONDITIONS...PLEASE CONTACT THE ALABAMA FORESTRY COMMISSION AT WWW.FORESTRY.ALABAMA.GOV. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this red flag warning went out at Mar 18, 10:29 PM CDT, 6 hours 11 minutes earlier.
Area forecast discussion, Mar 18, 10:29 PM CDT, 6 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1029 PM CDT MON MAR 18 2013 .UPDATE... FOR OVERNIGHT WEATHER. && .DISCUSSION... EXPECTING SHOWERS AND POSSIBLY A THUNDERSTORM TO CONTINUE THROUGH THE NEXT FEW HOURS MAINLY ALONG AND SOUTH OF HIGHWAY 80 AS MID AND UPPER LEVEL FORCING WILL BE RESPONSIBLE FOR POST-FRONTAL LIFT. HAVE ADJUSTED POPS AND WEATHER ACCORDINGLY. COLD ADVECTION AND DECREASING CLOUDINESS FROM THE NORTHWEST WILL BE THE TREND FOR THE REST OF THE OVERNIGHT. 87/GRANTHAM && AVIATION... 00Z TAF DISCUSSION. LINE OF SEVERE STORMS HAS MOVED HALFWAY BETWEEN KMGM AND KTOI AND SHOULD BE SOUTH OF KTOI BY 01Z. VFR CONDS PREVAIL ACROSS AREAS NORTH OF KMGM AS THE AIRMASS HAS BECOME MUCH DRIER AND STABLE. LIGHT AND VRBL WINDS HAVE DEVELOPED BEHIND THE SQUALL LINE...BUT A COLD FRONT NEAR A KJAN-KTUP LINE WILL PUSH ACROSS CENTRAL ALABAMA DURING THE OVERNIGHT HOURS...AND NW SFC WINDS WILL DEVELOP BEHIND THE FRONT. AN AREA OF MVFR CIGS WILL LIKELY DEVELOP BEHIND THE FRONT...BUT CLEARING WILL TAKE PLACE BY 08Z ALONG THE I-20 CORRIDOR AND AS DRIER AIR FILTERS SOUTHWARD. 58/ROSE && .PREV DISCUSSION... /ISSUED 329 PM CDT MON MAR 18 2013/ DISCUSSION... ONGOING STORMS WILL GRADUALLY PUSH EASTWARD OUT OF AREA THROUGH THE EVENING. THE REST OF THE 7 DAY FORECAST PERIOD WILL BE LARGELY DOMINATED BY EASTERN STATES TROUGHINESS...KEEPING OUR AREA NEAR OR BELOW SEASONAL TEMPERATURE AVERAGES. THERE IS A POTENTIAL FOR FREEZING TEMPERATURES WEDNESDAY NIGHT INTO EARLY THURSDAY MORNING. NEXT GOOD CHANCES OF RAIN WILL COME LATE IN THE WEEK INTO NEXT WEEKEND. /61/ && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 41 63 40 60 30 / 10 0 10 10 0 ANNISTON 44 63 41 59 32 / 10 0 10 10 0 BIRMINGHAM 44 64 43 61 32 / 10 0 10 0 0 TUSCALOOSA 45 66 44 63 36 / 10 0 10 0 0 CALERA 46 65 43 62 34 / 10 0 10 10 0 AUBURN 51 67 44 61 35 / 40 0 10 10 0 MONTGOMERY 52 69 46 62 37 / 70 0 10 10 0 TROY 55 70 46 62 37 / 90 0 10 10 0 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. && 87/58/61
Hazardous weather outlook, Mar 18, 8:18 PM CDT, 8 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 818 PM CDT MON MAR 18 2013 ALZ011>015-017>050-200130- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 818 PM CDT MON MAR 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A DRY AIRMASS WILL WORK INTO THE AREA ON TUESDAY. THERE IS MEDIUM CONFIDENCE THAT RELATIVE HUMIDITY VALUES MAY DROP BELOW 25 PERCENT ACROSS CENTRAL ALABAMA FOR SEVERAL HOURS DURING THE AFTERNOON. THIS WOULD HELP CREATE A POTENTIAL HIGH FIRE DANGER. OUTDOOR BURNING IS DISCOURAGED WITH THIS TYPE OF AIRMASS. THERE IS A CHANCE FOR TEMPERATURES TO FALL BELOW THE FREEZING MARK WEDNESDAY NIGHT INTO THURSDAY MORNING. SENSITIVE VEGETATION WILL NEED TO BE PROTECTED DUE TO THE FREEZING TEMPERATURES. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Mar 19, 12:45 AM CDT, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1245 AM CDT TUE MAR 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG MILLBROOK 32.48N 86.37W
03/18/2013 ELMORE AL EMERGENCY MNGR
SEVERAL TREES WERE BLOWN DOOR IN MILLBROOK.
&&
HALocal storm report, Mar 19, 12:48 AM CDT, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1248 AM CDT TUE MAR 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL 3 ENE MARTIN LAKE AT KO 32.75N 85.93W
03/18/2013 E1.75 INCH ELMORE AL EMERGENCY MNGR
HAIL UP TO THE SIZE OF GOLF BALLS FELL FOR 15 MINUTES
&&
HALocal storm report, Mar 19, 12:57 AM CDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1257 AM CDT TUE MAR 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0457 PM HAIL SSE MARTIN LAKE AT KOWA 32.74N 85.97W
03/18/2013 E1.00 INCH ELMORE AL EMERGENCY MNGR
QUARTER SIZED HAIL REPORTED AT CHILDRENS HARBOR
&&
HALocal storm report, Mar 19, 2:40 AM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BIRMINGHAM AL
240 AM CDT TUE MAR 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0122 PM HAIL SHOTTSVILLE 34.26N 88.13W
03/18/2013 M0.50 INCH MARION AL EMERGENCY MNGR
ON COUNTY HWY 154 IN TOWN.
0125 PM HAIL SHOTTSVILLE 34.26N 88.13W
03/18/2013 M1.00 INCH MARION AL EMERGENCY MNGR
AT THE INTERSECTION OF CR 20 AND 25.
0131 PM HAIL HACKLEBURG 34.27N 87.83W
03/18/2013 M0.50 INCH MARION AL EMERGENCY MNGR
INTERSECTION OF KENNEDY ROAD AND CR 118
0133 PM HAIL HACKLEBURG 34.27N 87.83W
03/18/2013 M0.75 INCH MARION AL TRAINED SPOTTER
0138 PM HAIL HACKLEBURG 34.27N 87.83W
03/18/2013 M1.75 INCH MARION AL TRAINED SPOTTER
0155 PM HAIL BEXAR 34.19N 88.15W
03/18/2013 M1.75 INCH MARION AL TRAINED SPOTTER
0202 PM TSTM WND DMG SULLIGENT 33.89N 88.13W
03/18/2013 LAMAR AL EMERGENCY MNGR
TREES AND POWER LINE DOWN
0204 PM TSTM WND DMG HAMILTON 34.14N 87.98W
03/18/2013 MARION AL EMERGENCY MNGR
*** 1 INJ *** ESTIMATED WINDS OF 50-60 MPH. NUMEROUS
POWERLINES AND TREES DOWN IN TOWN. SEVERAL HOMES DAMAGED.
TWO DESTROYED. ONE TREE LANDED ON A CAR AND TRAPPED AN
INDIVIDUAL...WHO WAS THEN TRANSPORTED TO HOSPITAL. EXTENT
OF INJURY UNKNOWN.
0209 PM TSTM WND DMG VERNON 33.76N 88.11W
03/18/2013 LAMAR AL EMERGENCY MNGR
TREES AND POWER LINES DOWN
0210 PM TSTM WND DMG 5 S ARKADELPHIA 33.80N 86.92W
03/18/2013 JEFFERSON AL PUBLIC
DOZEN LARGE PINE TREES DOWN POINTING IN A UNIFORM
DIRECTION.
0213 PM TSTM WND GST SULLIGENT 33.89N 88.13W
03/18/2013 E70.00 MPH LAMAR AL EMERGENCY MNGR
AT THE EOC
0215 PM TSTM WND DMG BEAR CREEK 34.26N 87.72W
03/18/2013 MARION AL FIRE DEPT/RESCUE
TREES BLOWN DOWN AND MINOR ROOF DAMAGE TO SEVERAL SMALL
BUILDINGS IN THE BEAR CREEK AREA.
0218 PM TSTM WND DMG HALEYVILLE 34.24N 87.62W
03/18/2013 WINSTON AL TRAINED SPOTTER
TREES AND POWER LINES DOWN THROUGHOUT TOWN. SOME BUILDING
DAMAGE BUT UNKNOWN QUANTITY AT THIS TIME.
0220 PM TSTM WND DMG BEAR CREEK 34.26N 87.72W
03/18/2013 MARION AL BROADCAST MEDIA
TREES AND POWER LINES DOWN.
0224 PM TSTM WND DMG MILLPORT 33.56N 88.08W
03/18/2013 LAMAR AL EMERGENCY MNGR
TREES AND POWER LINES DOWN
0225 PM TSTM WND DMG FAYETTE 33.69N 87.83W
03/18/2013 FAYETTE AL EMERGENCY MNGR
TREES DOWN IN TOWN
0226 PM TSTM WND DMG FAYETTE 33.69N 87.83W
03/18/2013 FAYETTE AL EMERGENCY MNGR
TREES DOWN ACROSS HWY 171 NEAR THE INTERSECTION OF HWY
159 ON THE SOUTH END OF TOWN.
0227 PM TSTM WND DMG LYNN 34.04N 87.55W
03/18/2013 WINSTON AL BROADCAST MEDIA
TREES DOWN AND TRANSFORMERS BLOWN IN TOWN.
0246 PM TSTM WND DMG JASPER 33.85N 87.27W
03/18/2013 WALKER AL EMERGENCY MNGR
TREES DOWN WITH ROADS BLOCKED IN NUMEROUS LOCATIONS. 2
MANUFACTURED HOMES OVERTURNED IN DOGWOOD ACRES.
0246 PM TSTM WND DMG CURRY 33.96N 87.21W
03/18/2013 WALKER AL EMERGENCY MNGR
TREES AND POWER LINES DOWN
0300 PM HAIL 2 N TUSCALOOSA 33.24N 87.57W
03/18/2013 M0.50 INCH TUSCALOOSA AL TRAINED SPOTTER
0306 PM TSTM WND DMG 8 W HAYDEN 33.92N 86.89W
03/18/2013 CULLMAN AL EMERGENCY MNGR
TREES DOWN ON MT. VIEW ROAD.
0312 PM TSTM WND DMG WARRIOR 33.81N 86.81W
03/18/2013 JEFFERSON AL TRAINED SPOTTER
DOZEN PINE TREES DOWN IN TOWN.
0316 PM TSTM WND DMG 5 NE HAYDEN 33.97N 86.69W
03/18/2013 BLOUNT AL EMERGENCY MNGR
TREES DOWN ON HWY 160 NEAR CR 13
0317 PM HAIL HAYDEN 33.92N 86.75W
03/18/2013 E0.88 INCH BLOUNT AL LAW ENFORCEMENT
IN HAYDEN
0318 PM HAIL COKER 33.25N 87.69W
03/18/2013 M0.25 INCH TUSCALOOSA AL AMATEUR RADIO
0318 PM TSTM WND DMG 5 W BLOUNTSVILLE 34.10N 86.66W
03/18/2013 CULLMAN AL EMERGENCY MNGR
TREES DOWN ON CR 47 NEAR THE CULLMAN COUNTY LINE.
0320 PM TSTM WND GST ROCK CREEK 33.48N 87.08W
03/18/2013 E60.00 MPH JEFFERSON AL AMATEUR RADIO
TAYLORS FERRY AND WARRIOR RIVER RD AT UNION HILL CHURCH
0320 PM TSTM WND DMG 5 N TRUSSVILLE 33.71N 86.61W
03/18/2013 JEFFERSON AL PUBLIC
TREES AND POWER LINES DOWN
0322 PM TSTM WND DMG REMLAP 33.84N 86.61W
03/18/2013 BLOUNT AL EMERGENCY MNGR
TREES DOWN IN TOWN
0322 PM HAIL 3 NW BIRMINGHAM 33.56N 86.84W
03/18/2013 E0.88 INCH JEFFERSON AL PUBLIC
IN THE AREA OF MCDONALD CHAPEL.
0322 PM TSTM WND DMG KIMBERLY 33.77N 86.80W
03/18/2013 JEFFERSON AL PUBLIC
TREES DOWN AROUND BILL JONES ROAD. TIN ROOF WAS BLOWN OFF
A VACANT MANUFACTURED HOME JUST OFF OLD SARDIS ROAD.
0323 PM TSTM WND DMG UNIVERSITY OF ALABAMA Q 33.21N 87.55W
03/18/2013 TUSCALOOSA AL NEWSPAPER
A TREE WAS UPROOTED IN FRONT OF MOORE HALL NEAR THE QUAD.
0324 PM TSTM WND DMG NNW PINSON 33.70N 86.69W
03/18/2013 JEFFERSON AL PUBLIC
ON HWY 79 AT MILE MARKER 118...TREES BLOCKING ALL LANES
OF HIGHWAY.
0327 PM TSTM WND DMG 2 E CENTER POINT 33.64N 86.65W
03/18/2013 JEFFERSON AL TRAINED SPOTTER
LARGE TREE DOWN WITH ROOF DAMAGE ON SEVERAL HOMES. POWER
LINES DOWN AS WELL.
0328 PM HAIL ONEONTA 33.95N 86.47W
03/18/2013 E0.50 INCH BLOUNT AL EMERGENCY MNGR
0328 PM TSTM WND DMG ONEONTA 33.95N 86.47W
03/18/2013 BLOUNT AL FIRE DEPT/RESCUE
STRUCTURAL DAMAGE TO A BUSINESS IN TOWN
0328 PM TSTM WND DMG 3 NW HUEYTOWN 33.47N 87.03W
03/18/2013 JEFFERSON AL PUBLIC
SHINGLES OFF OF ROOF AND TREES DOWN ON WARRIOR RIVER
ROAD.
0328 PM TSTM WND DMG 3 NW HUEYTOWN 33.47N 87.03W
03/18/2013 JEFFERSON AL PUBLIC
TREES DOWN AND SHINGLES OFF ROOF
0329 PM TSTM WND DMG 5 W TRUSSVILLE 33.62N 86.67W
03/18/2013 JEFFERSON AL EMERGENCY MNGR
ROOF DAMAGE TO HOME
0330 PM TSTM WND DMG ARGO 33.69N 86.51W
03/18/2013 ST. CLAIR AL NEWSPAPER
SOME TREES FELL IN ARGO ACROSS US 11.
0330 PM TSTM WND GST 5 E HAYDEN 33.92N 86.66W
03/18/2013 M55.00 MPH BLOUNT AL AMATEUR RADIO
I-65 EXIT 284
0330 PM TSTM WND DMG CLAY 33.70N 86.60W
03/18/2013 JEFFERSON AL AMATEUR RADIO
TREES ON HOUR 2184 SELF CREEK RD CENTER POINT. ADDITIONAL
TREES CLAYTON RD AND OLD SPRINGVILLE RD IN CLAY.
0332 PM TSTM WND DMG SPRINGVILLE 33.77N 86.48W
03/18/2013 ST. CLAIR AL NEWSPAPER
SEVERAL TREES WERE DOWN ACROSS THE AREA.
0334 PM TSTM WND DMG MOODY 33.60N 86.49W
03/18/2013 ST. CLAIR AL NEWSPAPER
NUMEROUS TREES DOWN IN THE 1600 BLOCK OF PARK AVENUE AND
ACTON ROAD.
0335 PM TSTM WND DMG ODENVILLE 33.69N 86.40W
03/18/2013 ST. CLAIR AL NEWSPAPER
DOWNED TREES ACROSS THE COUNTY. ALABAMA HWY 171 WAS
BLOCKED FOR 30 MINUTES DUE TO TREES DOWN.
0337 PM HAIL 5 S ANNISTON 33.59N 85.83W
03/18/2013 E0.88 INCH CALHOUN AL TRAINED SPOTTER
UP TO NICKEL HAIL. WINDS OF 40 TO 50 MPH.
0345 PM TSTM WND DMG 1 NNW PELL CITY 33.58N 86.29W
03/18/2013 ST. CLAIR AL NEWSPAPER
ACCORDING TO PELL CITY SCHOOLS...DURAN JR HIGH SCHOOL
SUSTAINED ROOF DAMAGE. THE ROOF OF THE PRESS BOX AT THE
FOOTBALL FIELD WAS ALSO DAMAGED.
0346 PM HAIL PELL CITY 33.56N 86.27W
03/18/2013 E1.75 INCH ST. CLAIR AL NEWSPAPER
GOLF BALL SIZE HAIL WAS REPORTED ON DEPOT STREET...AS
WELL AS TREES DOWN. SOME WERE SNAPPED OTHERS
UPROOTED...BUT ALL WERE FACING THE SAME DIRECTION.
0346 PM TSTM WND DMG N FULTONDALE 33.62N 86.80W
03/18/2013 JEFFERSON AL AMATEUR RADIO
MULTIPLE TREES DOWN STOUTS ROAD ELKWOOD RD
0346 PM TSTM WND DMG WALNUT GROVE 34.06N 86.29W
03/18/2013 ETOWAH AL EMERGENCY MNGR
TREES DOWN CR41 AND WALNUT GROVE RD. TRAILER BLOWN OVER
ON WALNUT GROVE RD. CORRECTION. WELL HOUSE BLOWN ONTO
TRAILER
0346 PM TSTM WND DMG 1 E PELL CITY 33.56N 86.25W
03/18/2013 ST. CLAIR AL NEWSPAPER
AN AIRPORT HANGER DOOR WAS BLOWN IN AND DAMAGED AN
AIRPLANE AT THE ST CLAIR COUNTY AIRPORT
0350 PM TSTM WND DMG RAINBOW CITY 33.95N 86.04W
03/18/2013 ETOWAH AL EMERGENCY MNGR
TREE ON HOUSE ON RAINBOW DRIVE WITH ENTRAPMENT
0351 PM TSTM WND DMG LINCOLN 33.60N 86.14W
03/18/2013 TALLADEGA AL NEWSPAPER
NUMEROUS TREES WERE DOWN AND DAMAGE TO ONE RESIDENCE.
0352 PM TSTM WND DMG RAINBOW CITY 33.95N 86.04W
03/18/2013 ETOWAH AL EMERGENCY MNGR
APPROXIMATELY 20 TREES DOWN ON AL HWY 77
0353 PM HAIL ODENVILLE 33.69N 86.40W
03/18/2013 M1.00 INCH ST. CLAIR AL PUBLIC
0355 PM HAIL LINCOLN 33.60N 86.14W
03/18/2013 M2.00 INCH TALLADEGA AL PUBLIC
0356 PM TSTM WND DMG 2 S OHATCHEE 33.75N 86.02W
03/18/2013 CALHOUN AL PUBLIC
LARGE TREE UPROOTED.
0356 PM TSTM WND DMG TALLADEGA 33.43N 86.10W
03/18/2013 TALLADEGA AL EMERGENCY MNGR
TREE ON HOUSE ON SILVERWOOD DRIVE WITH ENTRAPMENT
0356 PM HAIL TALLADEGA 33.43N 86.10W
03/18/2013 M0.25 INCH TALLADEGA AL EMERGENCY MNGR
0357 PM HAIL CLANTON 32.84N 86.63W
03/18/2013 E1.75 INCH CHILTON AL PUBLIC
EXIT 212 ON I65
0357 PM TSTM WND DMG SARDIS CITY 34.17N 86.12W
03/18/2013 ETOWAH AL EMERGENCY MNGR
TREES ON HOUSE. RESIDENTS TRAPPED.
0400 PM TSTM WND GST 2 SSE GADSDEN 33.98N 86.01W
03/18/2013 M88.00 MPH ETOWAH AL BROADCAST MEDIA
ANEMOMETER REGISTERED 88 MPH PRIOR TO LOSING A CUP.
NUMEROUS TREES AND POWERLINES DOWN.
0400 PM TSTM WND DMG TALLADEGA 33.43N 86.10W
03/18/2013 TALLADEGA AL LAW ENFORCEMENT
THREE OF FOUR TREES WERE SOWN ON HOUSES AND SEVERAL ROADS
BLOCKED. CHERRY STREET...TAYLORS MILL ROAD... MOUNTAIN
VIEW ROAD...AND EAST STREET SOUTH WERE ARE BLOCKED OR
PARTIALLY BLOCK DUE TO DOWNED TREES.
0403 PM TSTM WND DMG JACKSONVILLE STATE UNIV 33.82N 85.77W
03/18/2013 CALHOUN AL PUBLIC
THE ROOF OF THE LIBRARY AT JACKSONVILLE STATE WAS
PARTIALLY REMOVED. THE TRANSMITTER FOR THE RADIO STATION
ON THE ROOF WAS DESTROYED.
0405 PM TSTM WND DMG IRONATON 33.43N 85.97W
03/18/2013 TALLADEGA AL EMERGENCY MNGR
TREES AND POWER LINES DOWN HERE AND IN MUNFORD ON PRIEBES
ROAD AND GRANT TOWN ROAD.
0405 PM TSTM WND DMG 1 W GRANT TOWN 33.54N 85.97W
03/18/2013 TALLADEGA AL NEWSPAPER
A ROOF WAS BLOWN OFF A RESIDENCE ON MCELDERRY ROAD AND A
TREE FELL ON A HOUSE FACING MITCHELL STREET ADJACENT TO
MUNFORD TOWN HALL.
0405 PM TSTM WND DMG HOKES BLUFF 34.00N 85.86W
03/18/2013 ETOWAH AL EMERGENCY MNGR
ROOF OFF BARN ON YANCY DRIVE
0407 PM HAIL LINEVILLE 33.31N 85.75W
03/18/2013 M0.75 INCH CLAY AL EMERGENCY MNGR
0408 PM TSTM WND DMG BLANCHE 34.36N 85.61W
03/18/2013 CHEROKEE AL EMERGENCY MNGR
TREES DOWN ON HWY 35 NEAR DEKALB COUNTY LINE
0409 PM TSTM WND DMG JACKSONVILLE 33.81N 85.76W
03/18/2013 CALHOUN AL EMERGENCY MNGR
ROOF DAMAGE TO CAMPUS INN
0409 PM HAIL 3 NNE JACKSONVILLE 33.85N 85.75W
03/18/2013 E0.88 INCH CALHOUN AL TRAINED SPOTTER
0411 PM TSTM WND DMG SAKS 33.71N 85.85W
03/18/2013 CALHOUN AL BROADCAST MEDIA
ROOF OF ACKER ELECTRIC CO BUILDING PARTIALLY REMOVED.
WINDS ESTIMATED AT 70-80 MPH BY TRAINED NWS SPOTTER.
0413 PM HAIL CAMP HILL 32.80N 85.65W
03/18/2013 E1.25 INCH TALLAPOOSA AL EMERGENCY MNGR
0414 PM HAIL 1 W WEST CHAMBERS 32.84N 85.51W
03/18/2013 M1.00 INCH CHAMBERS AL TRAINED SPOTTER
HAIL LASTED FOR TEN MINUTES WITH UP TO QUARTERS OBSERVED.
0416 PM HAIL ROCKFORD 32.89N 86.22W
03/18/2013 M1.00 INCH COOSA AL PUBLIC
QUARTER SIZE HAIL FELL FOR 5 MINUTES DURING THE STORM.
0421 PM HAIL STURKIE 32.80N 85.47W
03/18/2013 E1.75 INCH CHAMBERS AL PUBLIC
0422 PM HAIL PIEDMONT 33.93N 85.62W
03/18/2013 M1.00 INCH CALHOUN AL PUBLIC
HAIL UP TO QUARTERS FELL AS WELL AS SEVERAL TREES BLOWN
DOWN...BLOCKING MAIN STREET AND HWY 9.
0422 PM TSTM WND DMG 2 ESE MOUNT CHEAHA 33.48N 85.77W
03/18/2013 CLAY AL EMERGENCY MNGR
TREES AND POWER LINES DOWN NEARY HWY 49 AND ABEL RD.
0434 PM HAIL 2 WNW MAPLESVILLE 32.80N 86.91W
03/18/2013 E1.00 INCH CHILTON AL PUBLIC
ONE INCH HAIL COVERING THE GROUND AT THE REST AREA ALONG
HIGHWAY 82.
0434 PM TSTM WND DMG WEDOWEE 33.31N 85.49W
03/18/2013 RANDOLPH AL EMERGENCY MNGR
TREES ON HOMES, CHURCH ROOF PARTIALLY REMOVED, AND LARGE
PINES UPROOTED. WIDESPREAD DAMAGE THROUGHOUT THE COUNTY
WITH TREES AND POWERLINES DOWN AND CHICKEN HOUSES
DAMAGED.
0453 PM HAIL VALLEY 32.82N 85.18W
03/18/2013 E1.00 INCH CHAMBERS AL PUBLIC
0453 PM HAIL LANETT 32.87N 85.21W
03/18/2013 E1.25 INCH CHAMBERS AL TRAINED SPOTTER
0454 PM HAIL 6 SW DADEVILLE 32.77N 85.84W
03/18/2013 E1.75 INCH TALLAPOOSA AL EMERGENCY MNGR
0457 PM HAIL SSE MARTIN LAKE AT KOWA 32.74N 85.97W
03/18/2013 E1.00 INCH ELMORE AL EMERGENCY MNGR
QUARTER SIZED HAIL REPORTED AT CHILDRENS HARBOR
0458 PM HAIL 3 ESE NOTASULGA 32.55N 85.63W
03/18/2013 E1.00 INCH MACON AL AMATEUR RADIO
0500 PM HAIL 3 ENE MARTIN LAKE AT KO 32.75N 85.93W
03/18/2013 E1.75 INCH ELMORE AL EMERGENCY MNGR
HAIL UP TO THE SIZE OF GOLF BALLS FELL FOR 15 MINUTES
0502 PM HAIL 3 SW MARBURY 32.67N 86.51W
03/18/2013 E1.75 INCH AUTAUGA AL PUBLIC
ONE INCH TO ONE AND THREE QUARTERS INCH HAIL REPORTED
ALONG INTERSTATE 65 BETWEEN MILE MARKERS 193 AND 197.
0510 PM TSTM WND DMG NEW SITE 33.04N 85.78W
03/18/2013 TALLAPOOSA AL EMERGENCY MNGR
TREES DOWN IN NEW SITE. WINDS MEASURED 49 MPH IN ALEX
CITY.
0511 PM TSTM WND GST 4 NE PIN HOOK 32.40N 87.83W
03/18/2013 E50.00 MPH MARENGO AL TRAINED SPOTTER
PEA SIZE HAIL AT LOCATION AS WELL.
0525 PM HAIL 4 S BEAUREGARD 32.49N 85.37W
03/18/2013 E1.00 INCH LEE AL TRAINED SPOTTER
HAIL UP TO QUARTERS OBSERVED. A FUNNEL CLOUD WAS ALSO SEE
AT STATE ROUTE 51. WINDS WERE 55 TO 60 MPH...WITH NO
DAMAGE FROM THE WINDS.
0530 PM TSTM WND DMG MILLBROOK 32.48N 86.37W
03/18/2013 ELMORE AL EMERGENCY MNGR
SEVERAL TREES WERE BLOWN DOOR IN MILLBROOK.
0608 PM HAIL 5 WNW PHENIX CITY 32.48N 85.10W
03/18/2013 E1.75 INCH LEE AL TRAINED SPOTTER
0617 PM HAIL 3 NW PHENIX CITY 32.49N 85.06W
03/18/2013 E1.50 INCH LEE AL PUBLIC
0617 PM HAIL PHENIX CITY 32.47N 85.01W
03/18/2013 E1.25 INCH RUSSELL AL PUBLIC
&&
16Local storm report, Mar 19, 2:56 AM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
256 AM CDT TUE MAR 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0403 PM TSTM WND DMG TALLADEGA 33.43N 86.10W
03/18/2013 TALLADEGA AL LAW ENFORCEMENT
THREE OF FOUR TREES WERE DOWN ON HOUSES AND SEVERAL ROADS
BLOCKED. CHERRY STREET...TAYLORS MILL ROAD... MOUNTAIN
VIEW ROAD...AND EAST STREET SOUTH WERE ARE BLOCKED OR
PARTIALLY BLOCK DUE TO DOWNED TREES. TIME CHANGED BASED
ON LEADING EDGE OF VELOCITY ON RADAR. DAMAGE LIKELY
OCCURRED BETWEEN 4 AND 410 PM
&&
16Local storm report, Mar 19, 3:53 AM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
353 AM CDT TUE MAR 19 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL LAKE VIEW 33.28N 87.14W
03/18/2013 E0.50 INCH TUSCALOOSA AL PUBLIC
&&
16The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 7:48 PM CDT | Special Weather Statement | BMX | Pike | 27 min |
| Mar 19, 3:28 PM CDT | Freeze Watch | BMX | Blount, Calhoun, Chambers, Cherokee, Clay, Cleburne and 15 more | 12 hr |
Nearby
Red Flag Warnings in Alabama, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.